# SDR 2016FA0000003

- Difficulty date: December 15, 2015
- Submitted: January 7, 2016
- Operation: General aviation
- Make and model: Beech B200CT
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: 13600LA902A3
- Condition: Destroyed
- Location: Nr 3 Wheel
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE WHEEL COVER WAS REMOVED DURING INSPECTION, AND IT WAS IMMEDIATELY OBVIOUS THAT THE OUTER WHEEL HALF BEARING HAD FAILED.  ROLLERS FELL OUT WHEN THE CAP WAS REMOVED.  THE BEARING STILL HAD LEFT OVER BAKED GREASE, SO IT WAS NOT PUT IN DRY.  THE WHEEL NUT WAS TIGHT, AND HAD A COTTER KEY IN IT, BUT THE WHEEL WAS LOOSE BECAUSE OF THE FAILED BEARING.   THE BEARING GOUGED THE AXLE, AND IT WILL PROBABLY NEED TO BE REPLACED.  ACCORDING TO THE LOGS, THE WHEELS  WERE SERVICED AND LUBED DURING THE LAST PHASE INSPECTION 1/2015.  IT WAS NOT EVIDENT WHY THIS BEARING FAILED.  MALYBE THE WHEEL NUT WAS OVER TIGHTENED CAUSING EXCESSIVE PRESSURE AND FRICTION.
